feel a bit stupid !!!!

i stopped the Hydroxychloriquine after saying to the rheumy that i'm not sure its made much difference, .............................. but have been off them for a week and the pain and tiredness has increased so i'm gonna start the Hydroxy again.

I feel so stupid ! how could i not be sure of the difference it made ?

I thought that maybe my pacing got a bit better , i accepted ( got used to being ill) or my Fibro went quieter for a little while ( as fibro varies ) I just couldn't be sure it was the Hydroxy.

Also i didnt notice any changes overnight ! it must have gradually made improvements so i felt unsure !

Am i making any sense to anyone !!!??

10 Replies

oldestnewest
  • oh , and two evenings on the trot , really cold , goosebumps !

  • It is normall reckoned to take 6 weeks to feel the full effect of hydroxy. And it is the best thing you can take.

  • Before i started taking hydroxy i felt really ill and i'd lost so much weight. Once it kicked in i felt so much better.

    You can get used to feeling really poorly, and you think that thats how your supposed to feel, alternately you can get used to feeling so much better. I don't know if that makes any sense.

  • If you want to know what it is like to be 'normal' or well - watch one of your friends or famil members who does not have an autoimmune disease.

    I am always amazed by how much 'normal' people can get through in a day - and then I remember that I used to be able to do all that too - and more!

    Larissa - I have made the same mistake as you in the past, and stopped taking MTX because it made me feel so horrid. Ended up with Lupus Nephritis and now feel way worse than I did before (and am worried that this time it is permanent).

  • Very true. I watch people who are much older than me who walk with ease, and wear shoes that i can no longer wear and wonder how it feels to walk without pain.

  • Years ago I stopped taking my chloroquin phosphate cos I wasnt feeling any benefit & had many side effects that were unpleasant at best - didnt tell my rheumy for years & carried on life as normal 40+hrs working week, out every night, usually til the wee hours... years later back on hydroxychloroquin & then warfarin -christmas pressie from lupus was a stroke... every day is an uphill struggle feel like I havent slept in years even if I did sleep the nivht before & like you, wonder if hydrox is doing any good - after my last health wobble in june other medic peeps are questioning it too but I fear that I will be treated to the same "well, keep taking the tablets & I'll see you in 12mts" - Im not alone there but used to think it was down to the old consultant but everyone is getting that from the new one too, is it la k of nhs funds then?? I know i was taken off atorvastatin - HAVE to take statin cos of stroke even though my count is 4.1 WITHOUT STATINS cos the simvastatin side effects are VILE, because simvastatin in cheaper & they are " not allowed to give me the expensive stuff anymore"

    I feel your frustration.xx

  • Hi Larissa, you are making complete sense to me. I tried to just reduce my hydrocholoroquine from 400mg to 200 mg on alternate days as I just thought I should try to cut this down. This was a silly mistake I will not do again. The fatigue was dreadful as were the famiiar aches/pains that were there originally. I think the hydrocholoroquine (placquenil) has been a life saver for me. Probably like you I feel I am learning all the time about this illness and actually starting to actually listen to my body. This site is brilliant for sharing information and it's great to hear other peoples experiences. x

  • Hi Larissa

    I've thought about cutting my Plaquenil a couple of times. The last time a consultant said to me "why on earth would you want to stop taking a disease-modifying drug with practically no side effects, when it has successfully modified your disease?" There is no way to prove the truth of his statement, but he has a point. So I still take it. I will carry on taking without worrying about it it until I notice any side effect. We can easily get lulled into a false sense of security on good days but I NEVER want to deliberately make myself go back to the worst days of my illness. I carry that fear with me all the time.

  • hey love not to worry and dont feel silly i did jus like you i didnt think they were doing much until i cut them out and now i back on them properly big difference i feel a hole lot better :)

  • thanks everyone , i dont feel so silly now ! Wish i didnt have to wait 7 mnths to see my rheumy again !!!!!!!!!!!! I'm starting to feel a bit better but not quite back to my old self yet , wonder how long it will take for the hydrchloriquine to kick back in , fully !!!??

You may also like...